Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Mild fever, fatigue, weight loss, joint and muscle pain and high ESR count. Taking penicillin and dolo

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1828 Questions
Symptoms: Mild fever, Joint and muscle pains (severe back and hip/side buttocks pain, some time on knees) and fatigue + some weight loss
My blood result reads high ESR count (120mm per hour) and high ASO titre (615 IU/ML)
Medicines taken: Penicillin Tablets (400 mg), doctor advised to take few Penidure LA doses (not yet started), pain relief tablet (Dolo 650) works for a day and pain comes again which is my problem, please advise how to get rid of the pain and fatigue
Posted Wed, 3 Apr 2013 in Infections
Answered by Dr. Hari Charan Perigela 2 hours later
As per your query,it seems to be Rheumatic fever.
Taking your past history of throat infections and the present history of Fever with joint pains,fatigue and weight loss;raised ESR,raised ASO titre,Rheumatic fever is considered.
I saw your reports.Your Echocardiogram is normal.But,you have to get your heart checked regularly with Clinical examination,ECG.
Simple paracetamol will not be sufficient.You should take Anti inflammatory drug like Ibuprofen and corticosteroid tablets.
Add another antibiotic like Clarithromycin tablet.
Long acting Pencillin must be taken in injection form monthly for a period of five years.Please start the injection.
Once you start taking the above mentioned drugs,your symptoms will come down.
Nothing to worry.
Wish you good health and speedy recovery
If you have any query,i will clarify further
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor